Alert archive / West Virginia / Flash Flood Warnings in 2010

Flash Flood Warning 57, NWS Charleston, WV

August 14, 2010Doddridge County, Ritchie County, West Virginia

NWS Charleston, WV issued this flash flood warning at Aug 14, 2010, 7:04 PM EDT for Doddridge County, Ritchie County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2010, 7:04 PM EDT (23:04 UTC)
Expired
Aug 14, 2010, 9:45 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Doddridge County, WV, Ritchie County, WV

The radar

The Charleston,WV radar (KRLX), 131 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2010-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2010-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WGUS51 KRLX 142304
FFWRLX
WVC017-085-150145-
/O.NEW.KRLX.FF.W.0057.100814T2304Z-100815T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
704 PM EDT SAT AUG 14 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN DODDRIDGE COUNTY IN WEST VIRGINIA...
  EAST CENTRAL RITCHIE COUNTY IN WEST VIRGINIA...

* UNTIL 945 PM EDT

* AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  MORE THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDED FROM TYLER
  COUNTY SOUTHWARD THROUGH RITCHIE COUNTY...MOVING EAST AT 15 TO 20
  MPH. MUCH OF THIS AREA ALREADY RECEIVED HEAVY RAIN DURING THE
  AFTERNOON...AND THIS ADDITIONAL RAIN MAY CAUSE FLOODING PROBLEMS.  
  THE AREA BETWEEN WESTON AND GROVE IN DODDRIDGE COUNTY WILL BE
  ESPECIALLY PRONE TO FLOODING.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BLANDVILLE...NEW MILTON AND AVON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3918 8058 3916 8060 3912 8069 3910 8093
      3924 8093 3928 8060

$$

05
1 follow-up statement
329 
WGUS51 KRLX 142307 CCA
FFWRLX
WVC017-085-150145-
/O.COR.KRLX.FF.W.0057.100814T2304Z-100815T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED FOR CITIES
NATIONAL WEATHER SERVICE CHARLESTON WV
704 PM EDT SAT AUG 14 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN DODDRIDGE COUNTY IN WEST VIRGINIA...
  EAST CENTRAL RITCHIE COUNTY IN WEST VIRGINIA...

* UNTIL 945 PM EDT

* AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  MORE THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDED FROM TYLER
  COUNTY SOUTHWARD THROUGH RITCHIE COUNTY...MOVING EAST AT 15 TO 20
  MPH. MUCH OF THIS AREA ALREADY RECEIVED HEAVY RAIN DURING THE
  AFTERNOON...AND THIS ADDITIONAL RAIN MAY CAUSE FLOODING PROBLEMS.  
  THE AREA BETWEEN WEST UNION AND GROVE IN DODDRIDGE COUNTY WILL     
  BE ESPECIALLY PRONE TO FLOODING.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BLANDVILLE...NEW MILTON AND AVON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3918 8058 3916 8060 3912 8069 3910 8093
      3924 8093 3928 8060

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 6:08 PM EDT, 56 minutes earlier.

Area forecast discussion, Aug 14, 6:08 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
608 PM EDT SAT AUG 14 2010

.SYNOPSIS...
MOISTURE INCREASES TONIGHT INTO SUNDAY. COLD FRONT MOVES SOUTHWARD
SUNDAY NIGHT AND MONDAY...AND THEN STALLS NEAR OR SOUTH OR THE AREA.
MOISTURE PUSHES BACK NORTHWARD ON WEDNESDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
INITIAL CONVECTIVE CLUSTERS HAVE BEEN VERY EFFICIENT RAIN
PRODUCERS...WITH SOME IFLOWS GAGES WELL IN EXCESS OF AN INCH IN AN
HOUR. LOCAL HIGH RESOLUTION MODELS SUGGEST AXIS OF MID LEVEL
DEFORMATION LEADING TO POSSIBLE BACK-BUILDING OF CELLS IN PORTIONS
OF SOUTHEAST OH TO NORTHWEST WV. I HAVE PUT FOCUS ON THAT
AREA /ESPECIALLY WHERE RAINFALL HAS ALREADY OCCURRED/ FOR POTENTIAL
FLASH FLOODING...VIA A FLASH FLOOD WATCH THROUGH TONIGHT. IT IS
POSSIBLE THAT THE FLASH FLOOD WATCH COULD BE EXPANDED IN AREA AS
CONDITIONS DICTATE. HOWEVER IN GENERAL...DEVELOPING ZONAL FLOW ALOFT
SHOULD ALLOW CONVECTION TO BE MOVING ALONG FAIRLY WELL...WHICH WILL
LIMIT THE FLOODING THREAT OUTSIDE OF THE CURRENT WATCH.

PREVIOUS DISCUSSION...
APPEARS DRY AIR IS WINNING THE BATTLE OUTSIDE OF THE MTNS THUS
FAR. CONVECTION HAS TRIED GET GOING ALONG A COUPLE OF OUTFLOW
BOUNDARIES...BUT HAS REMAINED IN THE ISO COVERAGE THUS FAR. STILL
POSSIBLE LEAD OUTFLOW BOUNDARY COULD DEVELOP MORE IN THE WAY
CONVECTION NEXT FEW HRS AS IT MOVES INTO NORTHERN AREAS AND
ESPECIALLY NORTHERN MTNS WHERE DEEPER MOISTURE RESIDES. TRIED TO
ACCOUNT FOR WITH LKLY POPS ALONG THIS BOUNDARY ACROSS THE NORTH
THIS AFTN.

ELSEWHERE ANOTHER OUTFLOW BOUNDARY HAS SPARKED CONVECTION ACROSS
CENTRAL OH. THIS SHOULD CONTINUE AS IT HEADS INTO PORTIONS OF SE
OH LATER THIS AFTN AND EVE. INSERTED LKLY POPS FOR A FEW LINE
SEGMENTS. SE OH IS SLIGHT RISK THIS AFTN. WITH MID LEVEL DRY
AIR...WIND IS MAIN CONCERN. HAVE GUSTY WIND WORDING IN THE WX
GRIDS FOR THIS REASON.

MODELS BRING REMNANTS OF LAST NIGHTS MCS INTO WESTERN AREAS ARND
00Z TONIGHT. THIS COULD BRING WITH IT ANOTHER ROUND OF STORMS.
HOWEVER GIVEN DRY AIR AROUND...THINK BEST CHANCES OF SEEING EVE
STORMS IS ACROSS SE OH...WHERE HIGHEST POPS REMAIN OVERNIGHT.

LOW STRATUS SHOULD CONTINUE OVERNIGHT ACROSS EASTERN SLOPES WITH
A CONTINUED SE COMPONENT TO THE FLOW BELOW H85.

WITH A BL WIND AND SOME CLOUDS EXPECTED OVERNIGHT FG SHOULD BE
MINIMAL...EXCEPT POSSIBLY FOR AREAS THAT RECEIVE RAINFALL.

SFC FRONT REMAINS WELL WEST OF CWA ON SUNDAY. HOWEVER STILL
EXPECTING ONE OR TWO PREFRONTAL BANDS TO COME THRU. SEEMS TO BE A
SPLIT IN MODELS REGARDING MORNING SHRA/CONVECTION PREFRONTAL BAND.
GIVEN UNCERTAINTY...KEPT CHC POPS IN ALONG OH RVR AND POINTS
WEST...AND LKLY ACROSS NORTHERN AREAS. SHOULD SEE BETTER POTENTIAL
OF SVR TOMORROW WITH INCREASING SHEAR AND CONTINUED GOOD
INSTABILITY TO FEED ON. MAINTAINED LKLY POPS FOR MOST IN AFTN FROM
PREV FCST.

PW WILL SURGE PAST 2 INCHES FOR TOMORROW. HOWEVER...UPR FLOW
BECOMES ZONAL EVEN THOUGH TROF REMAINS IN LOW LEVELS. THIS WILL
KEEP BOUNDARIES FROM LYING DOWN AS MID LEVEL MOISTURE MOVES WEST
TO EAST. STORM MOTION LOOKS TO REMAIN PERPENDICULAR TO FLOW. SO
NOT EXPECTING ANYTHING OTHER THAT POSSIBLE LOCALIZED WATER
PROBLEMS...WITH LINE SEGMENTS ON THE MOVE. WILL CONT TO MENTION IN
HWO. EVE OR MID SHIFT CAN REEVALUATE WATCH POTENTIAL.

STAYED ON HIGH SIDE OF GUIDANCE FOR LOWS GIVEN MUGGY ATMOSPHERE
AND AT LEAST SOME CLOUDS AROUND. HIGHS TOMORROW DEPEND ON AMNT OF
SUN AND TIMING OF CONVECTION. THINK READINGS SIMILAR TO TDY CAN BE
EXPECTED...GENERALLY UPR 80S.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
MODELS SHOW A FRONTAL BOUNDARY PUSHING INTO THE REGION FOR THE
BEGINNING OF THE WEEK. DRIER AIR ALOFT OVER RUNS THE
BOUNDARY...LEAVING JUST LOW LEVEL MOISTURE FOR THE FRONT TO WORK
WITH. SOME QUESTION AS WELL TO HOW FAR SOUTH THE COLD FRONT WILL
MAKE IT BEFORE STALLING. FOR NOW...WILL GO WITH THE FRONT JUST SOUTH
OF THE REGION.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
WILL GO WITH GFS/ECMWF ENSEMBLE MEANS FOR THE PERIOD. THIS KEEPS A
FRONTAL BOUNDARY NEAR THE REGION FOR MUCH OF THE PERIOD...ALLOWING
FOR PERIODS OF SHOWERS AND THUNDERSTORMS.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
LOW STRATUS HANGING TOUGH ALONG EASTERN SLOPES...BUT HAS STAYED
OUT OF MTN TAF SITES. THIS SHOULD CONTINUE OVERNIGHT WITH RESIDUAL
SE FLOW BELOW H85.

ELSEWHERE OUTFLOW BOUNDARIES HAVE BEEN TRYING TO SPARK
CONVECTION THIS AFTN. HOWEVER DRY AIR IN MID LEVELS HAS KEPT
COVERAGE IN CHECK. THUS KEPT MAINLY CB IN TAFS THRU THE
AFTN/EVE...WITH SOME EARLY TEMPO FOR CONVECTION ACROSS MTN SITES
BASED ON RADAR TRENDS.

COULD SEE LINE SEGMENTS MOVE THRU SE OH THIS AFTN AND EVE WHICH
MAY CLIP KPKB. WINDS WOULD BE PRIMARY THREAT.

CONVECTION SHOULD WANE OVERNIGHT...AS SFC FRONT REMAINS WELL WEST
OF AREA. NOT EXPECTING MUCH FG OVERNIGHT WITH CLOUDS AND A PUFF IN
BL.

SFC FRONT INCHES CLOSER SUNDAY...WITH A FEW PREFRONTAL BANDS OF
CONVECTION DEVELOPING IN THE AFTN. KEPT CB IN TAF SITES FOR SUNDAY
FOR THAT REASON. OF COURSE BRIEF IFR CONDITIONS ARE POSSIBLE IN
ANY CONVECTION.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: LOCATION/TIMING OF SHOWERS AND STORMS REMAINS
TOUGH TO PINPOINT.  GREATER THAN EXPECTED COVERAGE COULD WARRANT
PREVAILING/TEMPO MENTION IN TAFS LATE THIS AFTN. SHOULD SKY CLR
AND BL WIND RELAX THEN FG POSSIBLE..ESPECIALLY FOR AREAS THAT
RECEIVE RAINFALL.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    M    M    M    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    M    M    H    H    H    H    H    H    H    H
PKB CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z MONDAY...
IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS EARLY NEXT WEEK.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...RPY/30
NEAR TERM...MDP/30
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...30
Hazardous weather outlook, Aug 14, 6:24 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
624 PM EDT SAT AUG 14 2010

KYZ105-VAZ003-004-WVZ005>008-013>018-024>040-046-047-152230-
LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-
PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
624 PM EDT SAT AUG 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS THE POSSIBILITY OF FLOODING FROM SHOWERS AND THUNDERSTORMS
FOR SUNDAY INTO MONDAY. IF THIS THREAT INCREASE...A FLASH FLOOD
WATCH WOULD BE POSTED FOR THE MOST VULNERABLE COUNTIES.

THERE IS ALSO A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON SUNDAY...
MAINLY FOR THE MID OHIO VALLEY COUNTIES...INCLUDING SOUTHEAST
OHIO.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-OHZ086-087-152230-
GREENUP-CARTER-BOYD-GALLIA-LAWRENCE OH-
624 PM EDT SAT AUG 14 2010

...SEVERE THUNDERSTORM WATCH 614 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS THE POSSIBILITY OF FLOODING FROM SHOWERS AND THUNDERSTORMS
FOR SUNDAY INTO MONDAY. IF THIS THREAT INCREASE...A FLASH FLOOD
WATCH WOULD BE POSTED FOR THE MOST VULNERABLE COUNTIES.

THERE IS ALSO A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON SUNDAY...
MAINLY FOR THE MID OHIO VALLEY COUNTIES...INCLUDING SOUTHEAST
OHIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-083>085-152230-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
624 PM EDT SAT AUG 14 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 614 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS THE POSSIBILITY OF FLOODING FROM SHOWERS AND THUNDERSTORMS
FOR SUNDAY INTO MONDAY. IF THIS THREAT INCREASE...A FLASH FLOOD
WATCH WOULD BE POSTED FOR THE MOST VULNERABLE COUNTIES.

THERE IS ALSO A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON SUNDAY...
MAINLY FOR THE MID OHIO VALLEY COUNTIES...INCLUDING SOUTHEAST
OHIO.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ009>011-019-020-152230-
WOOD-PLEASANTS-TYLER-RITCHIE-DODDRIDGE-
624 PM EDT SAT AUG 14 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS THE POSSIBILITY OF FLOODING FROM SHOWERS AND THUNDERSTORMS
FOR SUNDAY INTO MONDAY. IF THIS THREAT INCREASE...A FLASH FLOOD
WATCH WOULD BE POSTED FOR THE MOST VULNERABLE COUNTIES.

THERE IS ALSO A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON SUNDAY...
MAINLY FOR THE MID OHIO VALLEY COUNTIES...INCLUDING SOUTHEAST
OHIO.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 14, 4:15 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
415 PM EDT SAT AUG 14 2010

OHZ067-075-076-142045-
ATHENS OH-MORGAN OH-WASHINGTON OH-
415 PM EDT SAT AUG 14 2010

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ATHENS...SOUTHWESTERN
MORGAN AND SOUTHWESTERN WASHINGTON COUNTIES...

AT 410 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
ATHENS...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR STROUD RUN STATE PARK AROUND 425 PM...
AMESVILLE AROUND 435 PM AND BARTLETT AROUND 445 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3951 8165 3926 8168 3933 8219 3951 8217

19
Special weather statement, Aug 14, 4:30 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
430 PM EDT SAT AUG 14 2010

WVZ020-031-142130-
DODDRIDGE WV-HARRISON WV-
430 PM EDT SAT AUG 14 2010

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DODDRIDGE AND WEST
CENTRAL HARRISON COUNTIES...

AT 426 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES EAST OF
HARRISVILLE...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR BLANDVILLE AROUND 440 PM...NEW MILTON AROUND
450 PM AND SALEM AROUND 510 PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3937 8057 3919 8048 3910 8077 3910 8078
      3924 8089

05
Special weather statement, Aug 14, 5:52 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
552 PM EDT SAT AUG 14 2010

WVZ033-034-142215-
MCDOWELL WV-WYOMING WV-
552 PM EDT SAT AUG 14 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MCDOWELL AND
SOUTHWESTERN WYOMING COUNTIES...

AT 548 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF PINEVILLE...DRIFTING SOUTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR WOLF PEN AROUND 610 PM AND DAVY AROUND 620
PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3757 8144 3744 8150 3743 8163 3750 8182
      3760 8173

05
Local storm report, Aug 14, 6:48 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
648 PM EDT SAT AUG 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HEAVY RAIN       NEWPORT                 39.40N 81.24W
08/14/2010  M0.00 INCH       WASHINGTON         OH   TRAINED SPOTTER

            RAINFALL 0.97 INCH FROM APPROX. 625 PM TO 645 PM.

&&

CAMPBELL

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 4:30 PM EDTSpecial Weather StatementRLXDoddridge60 min
Aug 14, 5:52 PM EDTSpecial Weather StatementRLXWyoming23 min
Aug 14, 6:01 PM EDTFlash Flood WatchRLXCabell, Doddridge, Jackson, Mason, Pleasants, Ritchie and 3 more10 hr
Aug 14, 7:51 PM EDTSpecial Weather StatementRLXJackson24 min

Nearby

Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.